Universal scaling of fluid permeability for sphere packings

Nicos S. Martys, S. Torquato, D. P. Bentz

Research output: Contribution to journalArticle

169 Scopus citations

Abstract

Results from the numerical simulation of Stokes flow through random packings of nonoverlapping or overlapping sphers and a scaling ansatz are used to obtain universal curves for the fluid permeability. The scaling ansatz is motivated by previous analysis of rigorous bounds on the permeability. Excellent agreement was found for a variety of model microstructures of porous media in the low and high porosity regimes. Experimentally obtained permeabilities of several sandstones were found to agree well with our universal curve.

Original languageEnglish (US)
Pages (from-to)403-408
Number of pages6
JournalPhysical Review E
Volume50
Issue number1
DOIs
StatePublished - Jan 1 1994

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Statistics and Probability
  • Condensed Matter Physics

Fingerprint Dive into the research topics of 'Universal scaling of fluid permeability for sphere packings'. Together they form a unique fingerprint.

  • Cite this